MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MALLEABLE SUCTION MEDIUM, BALL TIP; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) MALLEABLE SUCTION MEDIUM, BALL TIP; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number 9735018
Medical Device Problem Codes Device Stops Intermittently (1599); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided due to (b)(6) patient privacy regulations.The suspect suction has been received by manufacturer for evaluation.When the received instrument was connected to a good known system, the suction was recognized but would not track returning a red status.A check of the em interface revealed a issue with coil causing the poor signal.
 
Event or Problem Description
A medtronic representative reported that during transnasal endoscopic pituitary surgery, the malleable suction was successfully registered at the beginning of the procedure however during the case the suction had recognition failure.A different malleable suction was used to complete the procedure.There was no delay to procedure.No impact on patient outcome.
 
Additional Manufacturer Narrative
The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
MALLEABLE SUCTION MEDIUM, BALL TIP
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7031200
Report Number1723170-2017-04653
Device Sequence Number1013980
Product Code PGW
UDI-Device Identifier00643169443532
UDI-Public00643169443532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735018
Device Lot Number160509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2017
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer11/14/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1